Jump to content

KEPPRA


John Smith
 Share

Recommended Posts

Hey guys, thinkin bout startin on a keppra regimen soon..

can you guys tell me your experiences with this drug? Has it made anyone's symptoms worse at all?

Also, do you think that taking keppra without taking klonopin or a benzo will work fine?

I'm not lookin to get myself addicted, especially after goin on benzowithdrawal.com which someone posted earlier and reading the stories.

Cheers guys.

Link to comment
Share on other sites

I could never get beyond 500mg as the lethargy and anger were noticeable and heavy side-effects (Google "keppra rage"...its real but probably goes away with some time)...it did not improve visuals for me but again my threshold was too low...it certainly did not make things worse and is not at all addictive (except perhaps psychologically)...I still take 250mg a couple times a week and it seems to mellow me out but its probably placebo. It seems to be a great medication for many. I find that the only medications that have worsened my conditions are ssris but even that does not happen to everyone. Its worth a try for sure. What is most irritating is the anger it can induce. I would get it really bad in the morning...waking up pissed is bad enough for anyone let alone people who then must endure a day hallucinating. At higher doses it can cause depression too. Sadly, the most effective meds are benzos but they show little evidence of helping in the long run and in the long run they are terrible for you. I am six month clean from klonopin. This is a withdrawal that can last years. Its totally unfair. The whole deal is pretty unfair indeed. Good luck with it. Leave updates. Don't at all worry that it will worsen things for you because worry itself worsens things as well. Good luck Boogres.

Link to comment
Share on other sites

Damn man, I thought that Keppra was pretty symptom free but now idk. I thought about Mirtazapine too, but from what ive read it makes your symptoms worse before they get better. Even mild SSRIs like St Johns Wort (even 2 pills) make my symptoms noticeably worse. As far as Keppra goes, many many horror stories online, this one kinda gets the gist and is sketchin me from tryin it...

""My husband was put on this "drug" while in the hospital. He was prescribed Keppra because he was having brain seizures. Let me tell you. This drug should be taken off of the market according to the hospital. His personality changed so rapidly and violently that he had to be restrained in his hospital bed. He started having tremors of the arms and legs and physically assaulted me and one of the nurses on duty. He had hallucinations and tore the IV out of his arms because he thought that they were spiders crawling up his arms. All the medical staff said that it was because of the Keppra. His Neurologist said that all of his patients have reacted this way with Keppra. My question was why he used my husband as a test subject when knowing what this medication would and could do. Every single nurse and/or medical professional I have talked with about Keppra has said the same thing. Do Not Take It! He had no other medications that could have attributed to this reaction, so please if you do need to use this medication, use it with supervision and care. My husband is normally a very shy, quite loving individual and this medication turned him into a raving maniac.""

And mandrake, i'm really sorry about your withdrawal man, i agree its all fuckin bullshit, but we just gotta keep keepin at it because what else is there to do? I'm gonna really think about Keppra though. As of now idk...more tales from my fellow HPPDers would definitely be appreciated.

Cheers

Link to comment
Share on other sites

I had a lot of bad side effects trying keppra too. I decided to wait it out over several months to see if they just needed some extra time to improve. However, things didn't get much better. I definitely noticed having a very angry attitude usually and a quick temper on it. There were some improvements to hppd symptoms, but overall not worth the side effects for me.

I've had hppd for many years now and I think now that dealing with my emotional issues is more important than my visual issues. Any treatment that I try which disrupts my emotions negatively, just isn't worth it.

A few people have had okay reactions to it so it might be worth a try. But, I'd let it go after a couple months if any bad side effects don't improve.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.